Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 105, NWS Newport/Morehead City, NC

November 30, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Nov 30, 2021, 3:00 AM EST. It took effect at Nov 30, 2021, 4:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2021, 3:00 AM EST (08:00 UTC)
In effect from
Nov 30, 2021, 4:00 PM EST
Expired
Dec 1, 2021, 1:00 AM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

654 
WHUS72 KMHX 300800
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
300 AM EST Tue Nov 30 2021

AMZ152-154-302100-
/O.NEW.KMHX.SC.Y.0105.211130T2100Z-211201T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
300 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From late this afternoon through this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
551 
WHUS72 KMHX 301454
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
954 AM EST Tue Nov 30 2021

AMZ152-154-010300-
/O.CON.KMHX.SC.Y.0105.211130T2100Z-211201T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
954 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EST THIS EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 4 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
555 
WHUS72 KMHX 302043
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
343 PM EST Tue Nov 30 2021

AMZ152-154-010300-
/O.CON.KMHX.SC.Y.0105.211130T2100Z-211201T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
343 PM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
409 
WHUS72 KMHX 302301
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
601 PM EST Tue Nov 30 2021

AMZ152-154-010600-
/O.EXT.KMHX.SC.Y.0105.000000T0000Z-211201T0600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
601 PM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
792 
WHUS72 KMHX 010623
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
123 AM EST Wed Dec 1 2021

AMZ152-154-010730-
/O.EXP.KMHX.SC.Y.0105.000000T0000Z-211201T0600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
123 AM EST Wed Dec 1 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind gusts have diminished below 25 knots.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 9:17 PM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Nov 29, 9:17 PM EST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
917 PM EST Mon Nov 29 2021

.SYNOPSIS...
Mostly dry conditions continue this week as high pressure
remains to the south, with a series of shortwaves passing
nearby.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 915 PM Mon...Northwest mid-level flow will continue over
the Carolinas tonight. At the surface, a 1023 mb surface high
centered over the northwestern Gulf of Mexico will build slowly
north over the area producing clear skies (outside of patchy
thin high Cirrus clouds) with diminishing winds inland.
Resulting ideal radiational cooling conditions across inland
locales will have caused temps to plummet this evening with lows
bottoming out overnight in the mid 20s. The exception will be
the Outer Banks where northerly winds will back westerly but
remain elevated enough to keep low levels mixed. Still,
temperatures there should drop to 35-40 degrees.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 320 PM Mon...Yet another relatively quiet day across the
carolinas as the surface high shifts offshore, ushering in
warmer southwesterly flow and allowing temperatures to rise into
the upper 50s to around 60. Main concern will again be Tds
dropping into the low 20s resulting in minimum RHs of 25-30%.
Combined with SW winds gusting up to 20 kt at times, fire
weather remains a concern. See the FIRE WEATHER section for
details.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 AM Monday...A dry and quiet pattern will continue through
the rest of the week with temperatures gradually moderating.

High pressure at the surface centered over SE CONUS expands Eward
toward Bermuda while flow aloft around broad troughing to the north
becomes more zonal. Skies mostly clear with periods of midlevel
cloudiness stemming from moisture influx off the Pacific sent SE by
the trough aloft. SWerly flow at the SFC from the high sliding
offshore to the south builds heights allowing a gradual warm up back
to climo, approaching 60 Tuesday, mid 60s Wed, approaching 70 Thurs.
Lows follow the same trend, mid 30s Wed, low 40s Thurs, mid to upper
40s Fri.

A weak cold front approaches at the end of the week with no rain
expected with dry airmass ahead of the front. Model discrepancies
still exist, so exact timing of the front is still uncertain.

A new area of high pressure takes over behind the front from the NW
cooling temps off through the weekend.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /through Tuesday/...
As of 600 PM Mon...VFR conditions are expected through the TAF
period. High pressure will build over the area through Tuesday
with mostly clear skies outside of patchy high Cirrus clouds.
Winds inland have already diminished and will remain near calm
into early Tue morning before winds increase to 10 knots with
gusts to 15 knots and become southwesterly.

LONG TERM /Tuesday night through Saturday/...
As of 330 AM Monday...VFR flight cats prevail through the
period with no significant weathermakers. Dry high pressure in
place and very low soil moisture makes any overnight fog
development unlikely. Another dry cold front approaches late
week.

&&

.MARINE...
SHORT TERM /through Tuesday/...
As of 600 PM Mon...Marine conditions continue to slowly improve
this evening as northwesterly winds ease to 10-15 kt behind
yesterday's cold front as high pressure builds north over the
waters from western Gulf of Mexico. Seas north of Cape Hatteras
are now 5-7 feet with a few gusts up to 20 kt, while south of
the Cape seas have largely dropped to 4-5 feet with weaker
winds.

Improving trend will continue overnight as the surface high
eases just to our south allowing winds to back westerly and
weaken to around 10 kt or so and seas to finally subside below
6 feet after midnight. As the high moves offshore Tuesday winds
back further to the SW and increase to 15-20 kt. There is a
risk of a few gusts to 25 kt and locally higher seas Tues
afternoon and evening, but confidence is too low to introduce
new headlines this cycle. Maintained SCA for the offshore waters
from Ocracoke Inlet north, but all remaining advisories have
been dropped.

LONG TERM /Tuesday night through Saturday/...
As of 330 AM Monday...Poor conditions on the waters through
most of the period, aside from a brief window of good boating
Wednesday.

While SCA conditions will diminish late Monday night into
Tuesday, SWerly winds will still be quite brisk (around 20 kts)
with seas 3 to 5 feet, making it quite bumpy on the waters. The
sweet spot of the week will be Wednesday, with high pressure
over the waters allowing Werly winds to diminish to under 10 kts
and seas subsiding to 2 to 4 ft. Winds back further to become
SWerly overnight Wed. SCA conditions possible again late week on
the waters as winds and seas pick up ahead of another cold
front.

&&

.FIRE WEATHER...
As of 915 PM Mon...Afternoon relative humidities will drop to
25 to 30 percent Tuesday afternoon, which will lead to enhanced
fire weather danger. Winds will gust to 15 to 20 mph out of the
southwest tomorrow afternoon, with isolated higher gusts west of
Highway 17. In consultation with the NCFS a Increased Fire
Danger (IFD) statement (SPS) was for Tuesday with a burn ban for
all of NC.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 1 AM EST Tuesday for AMZ150-152-154.

&&

SYNOPSIS...MHX
NEAR TERM...JME/MS
SHORT TERM...MS
LONG TERM...CEB
AVIATION...JME/CEB/RCF
MARINE...JME/MS/CEB
FIRE WEATHER...MHX
Hazardous weather outlook, Nov 29, 9:39 PM EST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
939 PM EST Mon Nov 29 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-010245-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-
939 PM EST Mon Nov 29 2021

...INCREASED FIRE DANGER IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   INCREASED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203>205-010245-
Northern Outer Banks-Ocracoke Island-Hatteras Island-
939 PM EST Mon Nov 29 2021

...INCREASED FIRE DANGER IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   INCREASED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.